An alternative proof of optimality for the common due-date assignment problem

Research output: Journal article publicationJournal articleAcademic researchpeer-review

13 Citations (Scopus)


For the n-job, one-machine scheduling problem with common due-dates, it is a well-known result that for any given job sequence there exists a job whose completion time is equal to the optimal value of the common due-date. In this note we offer an alternative proof of this optimal result using Kuhn-Tucker's optimality conditions for constrained convex programming problems.
Original languageEnglish
Pages (from-to)250-253
Number of pages4
JournalEuropean Journal of Operational Research
Issue number2
Publication statusPublished - 1 Jan 1988
Externally publishedYes


  • convex programming
  • Scheduling

ASJC Scopus subject areas

  • Modelling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management

Cite this